Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 9, 2007, 8:30 PM CDT for 39 counties in Alabama. It took effect at Oct 10, 2007, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2007, 8:30 PM CDT (01:30 UTC)
- In effect from
- Oct 10, 2007, 11:00 AM CDT
- Expired
- Oct 10, 2007, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 100130 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 830 PM CDT TUE OCT 9 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA WEDNESDAY AND THURSDAY AFTERNOONS... .AS A COLD FRONT EXITS THE REGION TONIGHT...DRIER AIR WILL FILTER INTO THE AREA UNDER NORTHERLY FLOW. AS TEMPERATURES WARM WEDNESDAY AND THURSDAY AFTERNOONS...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. ALZ011>015-017>050-100930- /O.UPG.KBMX.FW.A.0006.071010T1600Z-071010T2300Z/ /O.NEW.KBMX.FW.W.0016.071010T1600Z-071010T2300Z/ /O.CON.KBMX.FW.A.0007.071011T1600Z-071011T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 830 PM CDT TUE OCT 9 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A MUCH DRIER AIR MASS WILL SPREAD ACROSS CENTRAL ALABAMA WEDNESDAY AND THURSDAY. AS TEMPERATURES WARM DURING THE DAY...RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE. BREEZY NORTH WINDS WILL CREATE A HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
3 follow-up statements
000 WWUS84 KBMX 100813 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 AM CDT WED OCT 10 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA WEDNESDAY AND THURSDAY AFTERNOONS... .DRIER AIR IS FILTERING INTO CENTRAL ALABAMA UNDER NORTHERLY FLOW. AS TEMPERATURES WARM THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. ALZ011>015-017>050-102100- /O.CON.KBMX.FW.W.0016.071010T1600Z-071010T2300Z/ /O.CON.KBMX.FW.A.0007.071011T1600Z-071011T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 313 AM CDT WED OCT 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A MUCH DRIER AIR MASS WILL SPREAD ACROSS CENTRAL ALABAMA TODAY AND TOMORROW. AS TEMPERATURES WARM DURING THE DAY... RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE. BREEZY NORTH WINDS WILL CREATE A HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KBMX 101719 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1219 PM CDT WED OCT 10 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA WEDNESDAY AND THURSDAY AFTERNOONS... .DRIER AIR IS FILTERING INTO CENTRAL ALABAMA UNDER NORTHERLY FLOW. AS TEMPERATURES WARM THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. ALZ011>015-017>050-110300- /O.CON.KBMX.FW.W.0016.000000T0000Z-071010T2300Z/ /O.CON.KBMX.FW.A.0007.071011T1600Z-071011T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1219 PM CDT WED OCT 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A MUCH DRIER AIR MASS WILL SPREAD ACROSS CENTRAL ALABAMA TODAY AND TOMORROW. AS TEMPERATURES WARM DURING THE DAY... RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE. BREEZY NORTH WINDS WILL CREATE A HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KBMX 102309 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT WED OCT 10 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA WEDNESDAY AND THURSDAY AFTERNOONS... .DRIER AIR IS FILTERING INTO CENTRAL ALABAMA UNDER NORTHERLY FLOW. AS TEMPERATURES WARM THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. ALZ011>015-017>050-110900- /O.EXP.KBMX.FW.W.0016.000000T0000Z-071010T2300Z/ /O.CON.KBMX.FW.A.0007.071011T1600Z-071011T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 609 PM CDT WED OCT 10 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA THROUGH TOMORROW. AS TEMPERATURES WARM DURING THE DAY... RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE. BREEZY NORTH WINDS WILL CREATE A HIGH FIRE DANGER. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 9, 8:10 PM CDT, 20 minutes earlier.
Area forecast discussion, Oct 9, 8:10 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CDT TUE OCT 9 2007 .UPDATE...EVENING AND FIRE WEATHER DISCUSSION. && .DISCUSSION. LIMITED ACTIVITY PRESENT AFTER SUNSET ALONG THE FRONT WHICH IS CURRENTLY PUSHING THROUGH THE SOUTHEASTERN PORTION OF THE STATE. LOWERED CHANCE POPS TO SLIGHT CHANCE BASED ON GENERAL LACK OF ACTIVITY OVER THE PAST FEW HOURS. ALSO UPDATED CLOUD COVER TO REFLECT CURRENT SAT IMAGES. LOWERED DEWPOINTS SLIGHTLY FOR TOMORROW AS LATEST GUIDANCE SHOWS THAT DRY AIR IS LOOKING TO BE A BIT MORE PROGRESSIVE THAN FIRST THOUGHT. UPDATES OUT. 17/KLAWS && .AVIATION...00Z TAF DISCUSSION. SHOWERS HAVE MOSTLY DISSIPATED ACROSS CENTRAL ALABAMA AND DO NOT EXPECT ANY SIGNIFICANT RE-DEVELOPMENT THIS EVENING. THERE MAY BE A FEW SHOWERS THAT DEVELOP AHEAD OF COLD FRONT MOVING THROUGH NORTH ALABAMA...BUT NOT ENOUGH COVERAGE TO INCLUDE IN TAFS. THE FRONT WAS JUST NORTH OF BIRMINGHAM AND TUSCALOOSA AT ISSUANCE TIME..AND SHOULD BE NEAR KMGM BY 05Z. ONLY A FEW CUMULUS EXPECTED THIS EVENING WITH MID AND HIGH LEVELS CLOUDS MOVING QUICKLY INTO GEORGIA. AIR MASS BELOW 850MB WILL REMAIN VERY MOIST OVERNIGHT SOUTH OF I-20. THERE MAY WELL BE SOME FORMATION OF A STRATUS DECK ARND 2000 FEET AFTER 04Z...AND INCLUDED CIGS AT KMGM AND KTOI LATE TONIGHT. CLEAR SKIES AND UNLIMITED VSBYS AFT 14Z. 58/ROSE && .FIRE WEATHER... AS NORTHERLY FLOW SETS UP OVER CENTRAL ALABAMA...DRIER AIR WILL FILTER INTO THE REGION WEDNESDAY AND REMAIN IN PLACE THURSDAY. TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL WEDNESDAY AND THURSDAY. THIS WILL ALLOW STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. RELATIVE HUMIDITIES WILL FALL INTO THE UPPER 20 TO LOWER 30 PERCENT RANGE EACH AFTERNOON...AND SUSTAINED SURFACE WINDS WILL BE AROUND 10 MPH...WITH OCCASIONAL GUSTS TO 15 MPH. AS THE STRONGER WINDS COMBINE WITH THE DRIER AIR. 14/17 && .BMX WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING ALL ZONES WEDNESDAY 11AM TO 6PM AND A FIRE WEATHER WATCH FOR THURSDAY 11 AM TO 6 PM. &&
Hazardous weather outlook, Oct 9, 8:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 830 PM CDT TUE OCT 9 2007 ALZ011>015-017>050-101630- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 830 PM CDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH FIRE DANGER CONDITIONS WEDNESDAY ACROSS ALL OF CENTRAL ALABAMA DUE TO LOW HUMIDITY AND MODERATE NORTH WINDS. SIMILAR CONDITIONS ARE FORECAST FOR THURSDAY. ANY OUTDOOR BURNING IS DISCOURAGED AS THE AREA REMAINS UNDER EXTREME DROUGHT CONDITIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.